Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

March 18, 2021Hamilton County, Suwannee County, Florida

NWS Jacksonville, FL issued this special weather statement at Mar 18, 2021, 11:53 AM EDT for Hamilton County, Suwannee County, Florida. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2021, 11:53 AM EDT (15:53 UTC)
Expired
Mar 18, 2021, 1:15 PM EDT
In force
82 min
Issued by
NWS Jacksonville, FL

Counties Hamilton County, FL, Suwannee County, FL

The radar

The Moody AFB radar (KVAX), 64 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 3.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

249 
WWUS82 KJAX 181553
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
1153 AM EDT Thu Mar 18 2021
 
FLZ020-021-181715-
Hamilton FL-Suwannee FL-
1153 AM EDT Thu Mar 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SUWANNEE AND HAMILTON COUNTIES
UNTIL 115 PM EDT...

* At 1152 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 8 miles southwest of Perry, moving
  northeast at 45 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Live Oak, Jasper, Jennings, White Springs, Suwannee River State
  Park, Suwannee Springs, Belmont, Crossroads, Mcalpin and Luraville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3060 8269 3053 8273 3045 8266 3040 8265
      3033 8269 3032 8280 2999 8279 2997 8276
      2988 8288 2989 8292 2999 8296 3008 8307
      3012 8323 3026 8325 3039 8317 3042 8322
      3047 8324 3062 8327 3063 8331 3063 8321
TIME...MOT...LOC 1552Z 228DEG 38KT 3001 8365 

$$

NELSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Mar 18, 8:34 AM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Mar 18, 8:34 AM EDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
834 AM EDT Thu Mar 18 2021

.UPDATE...

Forecast remains on track for showers and storms associated with a
squall line to move into our western zones by late morning and
push west to east through the rest of our forecast area during
the day. Guidance shows indications that the line may be not quite
a solid line as it is now, but possibly with strong to locally
severe storms embedded in it as it encounters slightly less low
level convergence and dry conditions aloft later in the day.
Nonetheless...strong shear of 40 to 60 kt combined with diurnal
heating will contribute to sfc based cape of 1500-2000 J/kg and
thus provide an opportunity for severe storms, with all hazards
possible. Best chances of tornadoes generally over southeast GA
where low level shear is better and certainly cannot rule out a
tornadic storms over northeast FL given favorable overlap of shear
and instability. Temps expected to push into the mid 80s over
northeast FL where longer daytime heating expected before the
arrival of precip and cloudiness...and in fact highs may be very
close to the record highs for today in northeast FL. Stronger
winds aloft just above the sfc per 12z JAX sounding will allow for
breezy south- southwest flow upwards of 20-30 mph and gusty.
Latest RAP soundings show the potential for 40 mph wind gusts in
the wind advisory area. Only minor changes were needed for the
update and will continue to carry severe storms possible. Stay
tuned to possible watches and warnings today.

&&

.PREV DISCUSSION [715 AM EDT]...

.NEAR TERM [Through Tonight]...

Early this morning...Light and moist southerly flow has produced
some areas of low clouds and fog, but likely too much flow above
the boundary layer for widespread dense fog to develop and any fog
should dissipate quickly after sunrise and winds quickly increase.

Today...Forecast remains on track for windy and warm conditions to
develop ahead of approaching squall line as temps push well into
the 80s and should mix down the increasing winds aloft with South
to Southwest winds increasing to at least 20 to 25 mph with peak
gusts around 40 mph at times from late this morning through the
afternoon hours just ahead of the squall line and have posted a
Wind Advisory for this scenario for all of NE FL/most of SE GA
which will have enough time to warm up ahead of the squall line.
The best chances for strong gradient wind gusts to 40 to 45 mph
will be mainly south and east of a line from GNV-JAX-BQK all the
way to the Atlc Coast as the Southwest winds will push the warm
80s all the way to the beaches this afternoon.

Hi-Res Models have been consistently bringing the lead edge of the
squall line into inland SE GA and the Suwannee River Valley around
Noon and pushing it eastward to the Atlc Coast early this evening
just before sunset, although the end timing could be sooner if the
line accelerates as it breaks up slightly as it reaches the I-95
corridor of NE FL. Shear and Dynamics will be slowly pulling
northward into the Carolinas through the afternoon so best chances
for damaging winds/isolated tornadoes will be across SE GA from
Waycross northward to the Altamaha River Basin, but still expected
at least isolated severe storm potential along the entire line.

A few evening storms over the Atlc Coastal Waters, otherwise
clearing skies and cooler airmass filters into the region with
temps almost 35 to 40 degrees cooler than this afternoon high
temps with lows in the 40s/50s.

.SHORT TERM [Friday Through Saturday Night]...

Friday...Cooler and drier airmass in place in near breezy West to
Northwest flow at 10-15 mph with highs closer to climo values in
the mid/upper 60s for SE GA and lower 70s for NE FL.

Friday Night...Secondary trough passage takes place during the
late evening hours and winds shift around to the Northeast after
midnight and increase to breezy/windy levels by morning along the
Atlc Coast as Strong High Pressure builds into the Carolinas.
Clouds increase overnight and expect a slight chance of showers
with the trough passage from north to south and along the atlc
coast by morning. Lows in the 40s inland and lower 50s coast.

Saturday and Saturday Night...Mid level trough digs over the SE US
and Northeast flow increases across the region along with enough
moisture to bring widespread cloud cover and isolated showers
inland and scattered showers along the Atlc Coast. The cool N-NE
flow and cloud cover will hold Max temps well below normal in the
50s from the I-10 corridor northward across SE GA with lower 60s
for the rest of NE FL. Along the Atlc Coast expect N-NE winds at
20 to 30 mph with gusts to 40 mph at times and Wind Advisories may
need to be posted along with high surf at the beaches and likely
some beach erosion during times of high tide. Not much in the way
of coastal flooding expected due to a favorable moon phase, but
elevated water levels just below minor flood stages are expected.
Rather cool and brisk Sat Night with lows in the 40s inland and
near 50 along the coast and combined with the wind will push wind
chills down into the 30s over SE GA and inland NE FL.

.LONG TERM [Sunday Through Wednesday]...

Sunday/Monday...Nor'easter conds are continued and even enhanced
as low pressure trough digs southward at the mid levels and helps
to develop Surface low pressure center off the FL East Coast north
of the Bahamas that will continue a strong pressure gradient and
North to Northeast winds at 20-30G40 mph along the coast through
this time frame with scattered showers along the coast with only a
few isolated showers inland. Temps will continue well below normal
with highs only around 60 degrees on Sunday, with some moderation
by Monday into the upper 60s/near 70 as the system begins to pull
away towards the Northeast and winds begin to relax late on Monday.
Continued cool overnight lows in the 40s inland and near 50 coast.

Tuesday/Wednesday...Mid level ridge replaces departing trough and
while this ridge is a bit "dirty" with some mid/upper level
moisture that will lead to just partly cloudy conditions with not
much in the way of rainfall expected at this time and temps return
to near to slightly above normal levels with highs well into the
70s Tuesday and even some near 80 degree readings over inland
areas by Wednesday with cooler temps at Atlc beaches in daily sea
breeze front pushing inland. Overnight lows rebound closer to 50
degrees inland and in the 50s along the Atlc Coast.

.AVIATION...
[Through 12Z Friday]

Some lingering low clouds and vsby issues early this morning with
brief IFR possible...mainly around GNV. Quite breezy today with
south-southwest winds increasing to near 16G28kt, possibly a
little higher. Before the winds increase to that speed, a brief
period of LLWS possible. Periods of MVFR cigs also possible into
the mid morning hours before showers and storms associated with a
squall line moves west to east across the region this afternoon/early
evening. Best t-storm chances are in the 19z-00z time frame.
Gusty winds and low clouds and vsby expected with thunderstorms to
all TAF sites. VFR conditions will return after the passing of
the squall line.

.MARINE...

A strong cold front will approach the region from the west this
morning. A thunderstorm squall line will move east across the
waters late this afternoon and evening with the potential for
severe weather. The cold front will clear to the southeast
tonight.

A secondary trough will move south across area Friday into Friday
night, as strong high pressure builds to the north. Over the weekend
strong high pressure will be to the north with an inverted low
pressure trough developing over the coastal waters. This low
pressure area will move to the east of the region early next week.

Advisory conditions expected for the offshore waters today and
tonight due to the approach and passage of front. Advisory to
Gale conditions likely for all waters over the weekend into next
week.

Rip Currents: Lingering moderate risk today with surf/breakers of
2-3 ft becoming low risk on Friday in the offshore flow.

Coastal Hazards: Expecting high risk of rips this weekend in the
Nor'easter conds along with high surf/beach erosion that will
continue into early next week.

.FIRE WEATHER...

Windy and warm weather will create very high dispersion levels
this afternoon and hazardous fire weather conditions despite not
reaching critical humidity levels.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  81  47  65  42  53 / 100   0  10  10  10
SSI  81  51  65  47  53 /  90   0  10  10  30
JAX  86  50  70  48  56 /  80   0   0  20  30
SGJ  86  53  70  52  59 /  70  30   0  20  40
GNV  84  50  70  48  60 /  90  10   0   0  20
OCF  86  52  72  49  64 /  80  30   0   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory from 11 AM this morning to 7 PM EDT this evening
     for Baker-Bradford-Central Marion-Clay-Coastal Duval-
     Coastal Flagler-Coastal Nassau-Coastal St. Johns-Eastern
     Alachua-Eastern Marion-Gilchrist-Hamilton-Inland Duval-
     Inland Flagler-Inland Nassau-Inland St. Johns-Northern
     Columbia-Putnam-Southern Columbia-Suwannee-Union-Western
     Alachua-Western Marion.

GA...Wind Advisory from 11 AM this morning to 7 PM EDT this evening
     for Brantley-Clinch-Coastal Camden-Coastal Glynn-Echols-
     Inland Camden-Inland Glynn-Northeastern Charlton-Northern
     Ware-Pierce-Southern Ware-Wayne-Western Charlton.

AM...Small Craft Advisory until 11 AM EDT Friday for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

&&

In the hours before

Special weather statement, Mar 18, 11:27 AM EDT, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1127 AM EDT Thu Mar 18 2021

GAZ132-133-149-181615-
Atkinson GA-Coffee GA-Jeff Davis GA-
1127 AM EDT Thu Mar 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...ATKINSON AND JEFF DAVIS
COUNTIES UNTIL 1215 PM EDT...

* At 1127 AM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 6 miles
  east of Ocilla to 8 miles north of Alapaha to Enigma to near Lenox
  to Adel to 7 miles south of Sparks to 6 miles west of Hahira.
  Movement was northeast at 40 mph.

* Wind gusts up to 50 mph and minor flooding due to heavy rainfall is
  possible with these storms.

* Locations impacted include...
  Douglas, Hazlehurst, Pearson, Willacoochee, Broxton, Ambrose,
  Pridgen, West Green, Snipesville and Denton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3177 8258 3167 8266 3138 8270 3120 8277
      3118 8305 3128 8303 3134 8307 3140 8314
      3146 8315 3151 8308 3161 8306 3166 8300
      3178 8300 3178 8287 3192 8268 3193 8259
      3196 8256 3196 8250 3197 8249
TIME...MOT...LOC 1527Z 241DEG 35KT 3160 8314 3150 8319 3141 8330 3131
8342 3115 8340 3106 8345 3100 8348

AK
Special weather statement, Mar 18, 11:53 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1153 AM EDT Thu Mar 18 2021

FLZ020-021-181715-
Hamilton FL-Suwannee FL-
1153 AM EDT Thu Mar 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SUWANNEE AND HAMILTON COUNTIES
UNTIL 115 PM EDT...

* At 1152 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 8 miles southwest of Perry, moving
  northeast at 45 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Live Oak, Jasper, Jennings, White Springs, Suwannee River State
  Park, Suwannee Springs, Belmont, Crossroads, Mcalpin and Luraville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3060 8269 3053 8273 3045 8266 3040 8265
      3033 8269 3032 8280 2999 8279 2997 8276
      2988 8288 2989 8292 2999 8296 3008 8307
      3012 8323 3026 8325 3039 8317 3042 8322
      3047 8324 3062 8327 3063 8331 3063 8321
TIME...MOT...LOC 1552Z 228DEG 38KT 3001 8365

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 2:31 AM EDTWind AdvisoryJAXAlachua, Baker, Bradford, Duval, Flagler, Gilchrist and 4 more15 hr
Mar 18, 12:55 PM EDTSpecial Weather StatementJAXGilchrist, Suwannee50 min
Mar 18, 1:16 PM EDTSpecial Weather StatementJAXHamilton29 min
Mar 18, 1:33 PM EDTSpecial Weather StatementJAXColumbia, Suwannee42 min
Mar 18, 1:41 PM EDTSevere Thunderstorm WarningJAXColumbia, Gilchrist, Suwannee49 min
Mar 18, 2:02 PM EDTSpecial Weather StatementJAXGilchrist43 min
Mar 18, 2:09 PM EDTSpecial Weather StatementJAXBaker, Bradford, Union66 min
Mar 18, 2:29 PM EDTSevere Thunderstorm WarningJAXAlachua, Gilchrist46 min
Mar 18, 2:40 PM EDTTornado WarningJAXAlachua, Gilchrist35 min
Mar 18, 2:58 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Union47 min
Mar 18, 3:07 PM EDTTornado WarningJAXAlachua, Bradford, Union23 min
Mar 18, 3:22 PM EDTSevere Thunderstorm WarningJAXBaker, Bradford, Clay, Duval, Union38 min
Mar 18, 3:40 PM EDTSpecial Weather StatementJAXDuval, Nassau50 min
Mar 18, 3:57 PM EDTSevere Thunderstorm WarningJAXBaker, Bradford, Clay, Duval36 min
Mar 18, 3:59 PM EDTSpecial Marine WarningJAX91 min
Mar 18, 4:10 PM EDTTornado WarningJAXClay, Duval11 min
Mar 18, 4:41 PM EDTSpecial Weather StatementJAXSaint Johns19 min
Mar 18, 4:49 PM EDTSpecial Weather StatementJAXCitrus56 min
Mar 18, 4:52 PM EDTSpecial Marine WarningJAX83 min
Mar 18, 5:31 PM EDTSpecial Weather StatementJAXDuval44 min
Mar 18, 6:07 PM EDTSpecial Weather StatementJAXDuval23 min
Mar 18, 6:10 PM EDTSpecial Marine WarningJAX2 hr
Mar 18, 7:09 PM EDTSpecial Weather StatementJAXSaint Johns51 min
Mar 18, 11:27 AM EDTSpecial Weather StatementJAXAtkinson, Coffee, Jeff Davis48 min
Mar 18, 11:54 AM EDTSpecial Weather StatementJAXClinch, Echols36 min
Mar 18, 12:16 PM EDTSpecial Weather StatementJAXAppling, Atkinson, Bacon, Coffee, Jeff Davis44 min
Mar 18, 12:59 PM EDTSpecial Weather StatementJAXAppling, Bacon, Pierce46 min
Mar 18, 1:23 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Pierce, Ware, Wayne30 min
Mar 18, 1:38 PM EDTTornado WarningJAXAppling, Pierce, Wayne14 min
Mar 18, 1:44 PM EDTSpecial Weather StatementJAXAppling31 min
Mar 18, 1:54 PM EDTSpecial Weather StatementJAXWayne36 min
Mar 18, 3:53 PM EDTSpecial Weather StatementJAXCamden52 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.